Going off the Pill...

  1. Can anyone share their experiences? I went off at the end of August...got a normal period exactly 28 days after the last pill-induced one, now it appears to be MIA. Who else has gone off and what has been your experience? TIA:flowers:
     
  2. hi stylefly! same thing happened to me this past summer. my story is somewhat long. i've been on and off the pill since i was 18 (im not turning 24). but the bottom line is, i tried to stop this summer to see if my period was finally regulated. the first month after i had gone off the pill, i got my period on the same exact day i normally did while i was on it. i was ecstatic! BUT the color was REALLY dark. it kind of scared me because that never happened to me before. then the next month, my period didn't come at all. so since i still had refills left & didnt want to risk any accidents, i decided to go back on it again. so now im back & im gettin my period like before. maybe you should re-try it??
     
  3. My period didn't come regularly for about 3-4 months after I went off the pill. After that period, it just started coming back regularly (it's still off by one or two days and it's been over a year now). I don't know if going back on it is really the right answer. It typically takes a little while for your body to get rid of all the extra hormones (or so I've been told).
     
  4. Thank you both for your help..I guess I'm just confused because I was always really regular before I went on it, and the fact that I got a normal one right on schedule and now nothing confuses me even more. After reading about the long-terms effects of use there is no way I'm going back on them but I don't know if it's normal to be regular again and then suddenly not...
     
  5. I was told that it takes about two years to get your cycle normal and to be in agood space(ie very few risks) to become pregnant.
     
  6. It's not surprising to me that you got one regular immediately after going off the pill. But I was thinking that it was immediately after you went off of it, vice being off of it for a month and then you got your period. I think the other ones are more indicative of where you are hormone-wise. I would recommend that if you're really stressed out about it, that you see a doctor. You know your body better than anyone else. :yes:
     
  7. Coming off the pill you will usually have a change in your period and timing. Your body will still have the synthtic hormones in it the month after, hence the regualr period. Now your body needs to re-learn what is was made to do and be able to produce its own period, with real ovulation etc. You will begin to feel your period differently- high hormones during ovulation etc will make you have a 'funny' feeling in your lower abdomen possibly. Give it time for your body to adjust to producing eggs each month etc... this is normal :yes:

    Glad you are off!!
     
  8. It took me almost a year and a half to get regular....and I was on staggered pills (ortho-tri-cyclen), so I imagine it would be even worse if you were on a higher hormone pill, too.
     
  9. it's quite normal I stopped using the pill this past june and the next month I had a period as normal then I got my period again in september your body just takes a while to adjust:yes:
     
  10. i went off the pill two years ago, and i still do not have a normal period. i will have one once every two to three months. my doctor said it was very normal.
     
  11. Well, it seems to be working out okay- thank you all SO much for your advice, I am so glad I could get other people's experiences!
    I finished the pack in mid-August, had the regular "pill period". Then 28 days later a regular period..then I got worried in October and posted this. Turns out I was 2 days later than if I'd stayed on a 28-day cycle so there was no need to worry and it seems I'm on a normal and regular cycle again after all:shame:
    And Megs- I have been wondering what that strangeness has been about, exactly like what you described!
    Thank you all so much:flowers:
     
  12. I believe it takes a few months to get all of the synthetic hormones out of your system. What Megs said makes perfect sense.
     
  13. Good on you for going off it; they fill your body with rubbish!

    I was on it for 5 years, from 19-24 and I have been off it now for about 9 months and I feel great and my periods are back to normal!
     
  14. definite congrats stylefly! I got off the pill about 6 months ago and all kinds of weird changes have been occurring. For the first couple months everything seemed the same, but on the forth month and currently I've started getting pimples on my forehead and I've never had a pimple problems in my entire life. My period has also not regulated itself, but I can pretty much tell when I'm going to get it. Based on what other PFer's said it may take our bodies some time to adjust back to its natural state.
     
  15. Blue_Butterfly don't worry too much about the pimples; I got quite a few in the first couple of months but then my skin cleared up and now actually looks better than when I was on the pill.